Tight embeddings of partial quadrilateral packings

Z. Füredi, Jeno Lehel

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Let f (n ; C4) be the smallest integer such that, given any set of edge disjoint quadrilaterals on n vertices, one can extend it into a complete quadrilateral decomposition by including at most f (n ; C4) additional vertices. It is known, and it is easy to show, that sqrt(n) - 1 ≤ f (n ; C4). Here we settle the longstanding problem that f (n ; C4) = sqrt(n) + o (sqrt(n)).

Original languageEnglish
Pages (from-to)466-474
Number of pages9
JournalJournal of Combinatorial Theory, Series A
Volume117
Issue number4
DOIs
Publication statusPublished - May 2010

Fingerprint

Complete quadrilateral
Packing
Disjoint
Decomposition
Partial
Decompose
Integer

Keywords

  • Graphs
  • H-designs
  • Packings
  • Quadrilaterals

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science
  • Computational Theory and Mathematics

Cite this

Tight embeddings of partial quadrilateral packings. / Füredi, Z.; Lehel, Jeno.

In: Journal of Combinatorial Theory, Series A, Vol. 117, No. 4, 05.2010, p. 466-474.

Research output: Contribution to journalArticle

@article{182c464d91cc44dc87710563a99062a5,
title = "Tight embeddings of partial quadrilateral packings",
abstract = "Let f (n ; C4) be the smallest integer such that, given any set of edge disjoint quadrilaterals on n vertices, one can extend it into a complete quadrilateral decomposition by including at most f (n ; C4) additional vertices. It is known, and it is easy to show, that sqrt(n) - 1 ≤ f (n ; C4). Here we settle the longstanding problem that f (n ; C4) = sqrt(n) + o (sqrt(n)).",
keywords = "Graphs, H-designs, Packings, Quadrilaterals",
author = "Z. F{\"u}redi and Jeno Lehel",
year = "2010",
month = "5",
doi = "10.1016/j.jcta.2009.06.003",
language = "English",
volume = "117",
pages = "466--474",
journal = "Journal of Combinatorial Theory - Series A",
issn = "0097-3165",
publisher = "Academic Press Inc.",
number = "4",

}

TY - JOUR

T1 - Tight embeddings of partial quadrilateral packings

AU - Füredi, Z.

AU - Lehel, Jeno

PY - 2010/5

Y1 - 2010/5

N2 - Let f (n ; C4) be the smallest integer such that, given any set of edge disjoint quadrilaterals on n vertices, one can extend it into a complete quadrilateral decomposition by including at most f (n ; C4) additional vertices. It is known, and it is easy to show, that sqrt(n) - 1 ≤ f (n ; C4). Here we settle the longstanding problem that f (n ; C4) = sqrt(n) + o (sqrt(n)).

AB - Let f (n ; C4) be the smallest integer such that, given any set of edge disjoint quadrilaterals on n vertices, one can extend it into a complete quadrilateral decomposition by including at most f (n ; C4) additional vertices. It is known, and it is easy to show, that sqrt(n) - 1 ≤ f (n ; C4). Here we settle the longstanding problem that f (n ; C4) = sqrt(n) + o (sqrt(n)).

KW - Graphs

KW - H-designs

KW - Packings

KW - Quadrilaterals

UR - http://www.scopus.com/inward/record.url?scp=76349089553&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=76349089553&partnerID=8YFLogxK

U2 - 10.1016/j.jcta.2009.06.003

DO - 10.1016/j.jcta.2009.06.003

M3 - Article

VL - 117

SP - 466

EP - 474

JO - Journal of Combinatorial Theory - Series A

JF - Journal of Combinatorial Theory - Series A

SN - 0097-3165

IS - 4

ER -